Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 61, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 22, 2000, 11:50 PM MST for Lea County, New Mexico; Gaines County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 22, 2000, 11:50 PM MST (06:50 UTC)
- Expired
- Mar 23, 2000, 12:30 AM MST
- In force
- 40 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lea County, NM, Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 113 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1659 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 230652 SVRMAF NMC025-TXC165-230730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1250 AM CST THU MAR 23 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LEA COUNTY IN NEW MEXICO WESTERN GAINES COUNTY IN TEXAS * UNTIL 130 AM CST(1230 AM MST) * AT 1146 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 8 MILES SOUTH OF NADINE...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... NADINE...HOBBS AND SEMINOLE. LAT...LON 3255 10322 3252 10303 3272 10265 3291 10312
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 1:00 PM MST, 10 hours 50 minutes earlier.
Area forecast discussion, Mar 22, 1:00 PM MST, 10 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 200 PM CST WED MAR 22 2000 LATEST KMAF 88D SHOWS CONVECTION ALREADY FIRING JUST N OF MIDLAND AND W-E WARM FRONT ALONG EDGE OF CLOUD SHIELD...AS WELL AS OVER PECOS CO. KMAF CUSTOM 18Z MODIFIED SOUNDING SHOWS VERY UNSTABLE AIRMASS IN PLACE W/SWEAT INDICES ABOVE 400 AND WET BULB ZEROS AROUND 10 KFT. COULD SEE A TORNADO OR TWO IN ERN CWA BEFORE THE DAY IS OUT...AND LARGE HAIL IS LIKELY. PLEASE SEE SEL8 AND SWODY1 FOR FURTHER DETAILS. AM DEBATING FFW FOR AREAS THAT GOT CLOBBERED LAST NIGHT...BUT WILL OBSERVE STORM DEVELOPMENT FIRST...AS MOTION MAY BE TOO FAST. WILL ISSUE AN NPW FOR THE GUADALUPES AS LOW KICKS OUT AND PASSES DIRECTLY OVER TONIGHT. ALSO...W/COLD CORE DIRECTLY OVER THE GUADALUPES...CANNOT RULE OUT -SHSN ABOVE 6 KFT 1ST PD. AFTER LOW EXITS AREA...GOOD WRLY DOWNSLOPE CONDITIONS WILL ENSUE ...PUNCH ALL MSTR EWD...AND FOR WARM TEMPS OVER THE NEXT FEW DAYS. NEXT SYSTEM ADVERTISED FOR MONDAY...BUT LOOKS FARTHER N THAN THIS ONE. THE PRELIMINARY GUIDANCE BELOW IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE WEST TEXAS/SOUTHEASTERN NEW MEXICO ZONE FORECAST. MAF 51/76/46/79 6-00 LSA 41/72/36/75 8-00 E41 52/75/47/78 6-00 6R6 65/83/57/84 5-00 MRF 36/70/35/73 5-00 CNM 45/75/44/78 6-00 .MAF... TX...HIGH WIND WARNING IN EFFECT 3/23/06Z-3/24/00Z FOR TXZ258. NM...HIGH WIND WARNING IN EFFECT 3/23/06Z-3/24/00Z FOR NMZ027.
In the hours before
Special weather statement, Mar 22, 10:20 PM MST, 1 hour 30 minutes before
TXZ047-048-050>053-061>063-068>070-075-230700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1120 PM CST WED MAR 22 2000 TORNADO WATCH 110 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... ANDREWS...CRANE...ECTOR...MARTIN...MIDLAND... TORNADO WATCH 110 REMAINS IN EFFECT UNTIL 100 AM THURSDAY MORNING FOR THE FOLLOWING COUNTIES... BORDEN...GLASSCOCK...HOWARD...PECOS...REAGAN...UPTON... TORNADO WATCH 111 REMAINS IN EFFECT UNTIL 100 AM THURSDAY MORNING FOR THE FOLLOWING COUNTIES... MITCHELL...SCURRY... 70
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 5:01 PM MST | Severe Thunderstorm Warning | MAF | Upton | 44 min |
| Mar 22, 5:06 PM MST | Tornado Warning | MAF | Glasscock | 24 min |
| Mar 22, 5:24 PM MST | Tornado Warning | MAF | Upton | 51 min |
| Mar 22, 5:29 PM MST | Tornado Warning | MAF | Glasscock | 46 min |
| Mar 22, 5:31 PM MST | Severe Thunderstorm Warning | MAF | Mitchell | 44 min |
| Mar 22, 5:39 PM MST | Tornado Warning | MAF | Mitchell, Scurry | 36 min |
| Mar 22, 5:49 PM MST | Severe Thunderstorm Warning | MAF | Crane | 56 min |
| Mar 22, 5:59 PM MST | Severe Thunderstorm Warning | MAF | Midland | 46 min |
| Mar 22, 6:02 PM MST | Tornado Warning | MAF | Howard, Mitchell | 43 min |
| Mar 22, 6:16 PM MST | Severe Thunderstorm Warning | MAF | Scurry | 44 min |
| Mar 22, 6:18 PM MST | Severe Thunderstorm Warning | MAF | Glasscock | 57 min |
| Mar 22, 6:29 PM MST | Tornado Warning | MAF | Mitchell | 61 min |
| Mar 22, 6:40 PM MST | Flash Flood Warning | MAF | Borden, Howard, Martin, Mitchell, Scurry | 3 hr |
| Mar 22, 6:41 PM MST | Severe Thunderstorm Warning | MAF | Pecos | 49 min |
| Mar 22, 6:41 PM MST | Tornado Warning | MAF | Glasscock | 49 min |
| Mar 22, 6:55 PM MST | Severe Thunderstorm Warning | MAF | Crane | 50 min |
| Mar 22, 7:15 PM MST | Severe Thunderstorm Warning | MAF | Ector | 30 min |
| Mar 22, 7:23 PM MST | Severe Thunderstorm Warning | MAF | Midland | 67 min |
| Mar 22, 7:31 PM MST | Severe Thunderstorm Warning | MAF | Upton | 59 min |
| Mar 22, 7:53 PM MST | Severe Thunderstorm Warning | MAF | Mitchell | 67 min |
| Mar 22, 8:30 PM MST | Severe Thunderstorm Warning | MAF | Upton | 45 min |
| Mar 22, 8:33 PM MST | Severe Thunderstorm Warning | MAF | Midland | 42 min |
| Mar 22, 8:59 PM MST | Severe Thunderstorm Warning | MAF | Reagan | 46 min |
| Mar 22, 9:12 PM MST | Severe Thunderstorm Warning | MAF | Midland, Upton | 48 min |
| Mar 22, 9:17 PM MST | Tornado Warning | MAF | Reagan | 43 min |
| Mar 22, 9:26 PM MST | Tornado Warning | MAF | Glasscock, Howard | 49 min |
| Mar 22, 9:57 PM MST | Severe Thunderstorm Warning | MAF | Upton | 48 min |
| Mar 22, 10:00 PM MST | Flash Flood Warning | MAF | Borden, Crane, Glasscock, Howard, Midland, Mitchell and 4 more | 4 hr |
| Mar 22, 10:10 PM MST | Tornado Warning | MAF | Glasscock | 50 min |
| Mar 22, 10:58 PM MST | Severe Thunderstorm Warning | MAF | Glasscock, Howard | 47 min |
| Mar 22, 11:16 PM MST | Tornado Warning | MAF | Reagan | 44 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.